MAUDE Adverse Event Report: HUDSON ET TUBE, HVT, 8.0; TUBE, TRACHEAL (W/WO CONNECTOR

HUDSON ET TUBE, HVT, 8.0; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN048897
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A verification of failure mode reported in the current manufacturing process was conducted as follows: 315 samples were taken from the current production (material # 00003-16 lot # 3118713), the samples were inspected according to qip, the revised characteristics comply with the requirement.Defect reported "torn/ruptured - cuff" was not observed in the current manufacturing process.A device history record review could not be conducted since the lot number of the device was not provided.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
It was reported "cuff of the endotracheal tube was completely blown and the patient had to be reintubated".No patient injury or harm reported.Unknown patient condition at time of report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one unit 5-10316 et tube, hvt, 8.0 for investigation.The et tube was visually examined with and without magnification.Visual examination of the returned device revealed that there are multiple holes in the balloon cuff which would prevent the cuff from inflating.Dimensional inspection was performed on the thickness of the balloon cuff.The thickness of the balloon cuff at the end of the cuff where it is adhered to the tube should be.008" +/-.003".The thickness of the cuff at this spot was measured to be.01025", which was within the allowable tolerances.Additionally , the balloon cuff was cut open to measure the thickness at the middle of the cuff.The cuff was measured to be.003" which was within specifications.No dimensional issues were observed.The ifu for this product states , "the cuff inflation system (cuffs, pilot balloons, valves) should be checked by inflation and deflation prior to use.If cuff is damaged, the tube should not be used." "care should be taken to avoid damaging the cuffs during intubation.If any one of the cuffs is damaged, the tube should not be used." the ifu also states, "deflate all cuffs prior to repositioning the tube.Movement of the tube with cuffs inflated could result in patient injury or in damage to the cuffs, requiring a tube change.Verify the position of the tube after each repositioning." the reported complaint was confirmed based upon the sample received.The returned et tube was found to have multiple holes in the balloon cuff which would prevent the cuff from staying fully inflated.A device history record review was performed with no evidence to suggest a manufacturing related cause.All et tubes are 100% inspected for inflation and deflation at manufacturing by inflating the cuffs and allowing them to remain inflated for four hours prior to being deflated.It is unlikely that this type of damage was present at the time of manufacturing.Therefore, based upon the damage observed, unintentional user error caused or contributed to this event.Teleflex will continue to monitor and trend on complaints of this nature.

Brand Name
HUDSON ET TUBE, HVT, 8.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
MDR Report Key12518684
Report Number3003898360-2021-00887
Device Sequence Number4290939
Product Code BTR
UDI-Device Identifier14026704616760
UDI-Public14026704616760
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberIPN048897
Device Catalogue Number5-10316
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2021
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer10/29/2021
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date11/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.